Alert archive / California / Gale Watches in 2009

Gale Watch 28, NWS Eureka, CA

November 4, 2009

NWS Eureka, CA issued this gale watch at Nov 4, 2009, 2:24 AM PST. It took effect at Nov 5, 2009, 1:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 4, 2009, 2:24 AM PST (10:24 UTC)
In effect from
Nov 5, 2009, 1:00 PM PST
Expired
Nov 4, 2009, 1:40 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WHUS76 KEKA 041024
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
224 AM PST WED NOV 4 2009

PZZ450-042315-
/O.CAN.KEKA.SI.Y.0066.091104T2000Z-091106T1000Z/
/O.CAN.KEKA.SW.Y.0057.091104T2000Z-091108T2100Z/
/O.EXB.KEKA.SC.Y.0059.091104T2000Z-091105T2100Z/
/O.NEW.KEKA.GL.A.0028.091105T2100Z-091106T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
224 AM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 1 PM PST
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 1 PM PST
THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE
SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-042315-
/O.CAN.KEKA.SI.Y.0066.091104T2000Z-091106T1000Z/
/O.CAN.KEKA.SW.Y.0057.091104T2000Z-091108T2100Z/
/O.EXB.KEKA.SC.Y.0059.091104T2000Z-091106T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
224 AM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST
FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST FRIDAY.
THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED.
THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-042315-
/O.EXB.KEKA.SC.Y.0059.091104T1200Z-091106T1200Z/
/O.CAN.KEKA.SI.Y.0066.091104T2000Z-091106T1000Z/
/O.CAN.KEKA.SW.Y.0057.091104T2000Z-091108T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
224 AM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE SMALL
CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-042315-
/O.EXT.KEKA.SC.Y.0059.091104T1200Z-091105T0600Z/
/O.UPG.KEKA.GL.A.0027.091105T0600Z-091106T0600Z/
/O.UPG.KEKA.SE.A.0020.091105T0600Z-091106T0600Z/
/O.NEW.KEKA.SE.W.0031.091105T0600Z-091106T0600Z/
/O.NEW.KEKA.GL.W.0079.091105T0600Z-091106T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
224 AM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
THURSDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 10 PM PST THIS EVENING. THE GALE WATCH IS NO LONGER IN
EFFECT. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
195 
WHUS76 KEKA 041419
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
619 AM PST WED NOV 4 2009

PZZ470-042315-
/O.CON.KEKA.SC.Y.0059.000000T0000Z-091105T0600Z/
/O.CON.KEKA.GL.W.0079.091105T0600Z-091106T0600Z/
/O.CON.KEKA.SE.W.0031.091105T0600Z-091106T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
619 AM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM PST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
10 PM THIS EVENING TO 10 PM PST THURSDAY. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-042315-
/O.EXT.KEKA.SC.Y.0059.091104T1419Z-091106T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
619 AM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-042315-
/O.CON.KEKA.SC.Y.0059.091104T2000Z-091105T2100Z/
/O.CON.KEKA.GL.A.0028.091105T2100Z-091106T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
619 AM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 PM
PST THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 PM
PST THURSDAY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-042315-
/O.CON.KEKA.SC.Y.0059.000000T0000Z-091106T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
619 AM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
996 
WHUS76 KEKA 042140
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
140 PM PST WED NOV 4 2009

PZZ450-050645-
/O.EXT.KEKA.SC.Y.0059.000000T0000Z-091105T1800Z/
/O.EXB.KEKA.GL.W.0079.091105T1800Z-091106T0600Z/
/O.UPG.KEKA.GL.A.0028.091105T2100Z-091106T0600Z/
/O.NEW.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
140 PM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. A
HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE COASTAL WATERS
TONIGHT THROUGH THURSDAY EVENING. GALE FORCE GUSTS ARE EXPECTED
OVER THE NEAR SHORE WATERS NORTH OF CAPE MENDOCINO STARTING
THURSDAY MORNING. A LARGE NW SWELL WILL MOVE INTO THE WATERS ON
FRIDAY AND PEAK NEAR 22 FT ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-050645-
/O.UPG.KEKA.SC.Y.0059.000000T0000Z-091105T0600Z/
/O.EXT.KEKA.GL.W.0079.091104T2140Z-091106T0600Z/
/O.EXT.KEKA.SE.W.0031.091104T2140Z-091106T0600Z/
/O.NEW.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
140 PM PST WED NOV 4 2009

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST
THURSDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON. THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM
PST THURSDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL
10 PM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

A STRONG COLD FRONT WILL BRING GALE FORCE WINDS TO THE WATERS
THROUGH THIS AFTERNOON AND TONIGHT...CONTINUING THROUGH THURSDAY
EVENING. WINDS WILL RISE TO NEAR 35 KT WITH GUSTS TO 40 KT. LARGE
SHORT PERIOD SEAS WILL ACCOMPANY THE STRONG WINDS. A LARGE NW
SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 24 FT ON
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-050645-
/O.CON.KEKA.SC.Y.0059.000000T0000Z-091106T1200Z/
/O.NEW.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
140 PM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY. 

A COLD FRONT WILL BRING MODERATE TO STRONG SOUTH WINDS TO THE
COASTAL WATERS THIS AFTERNOON THROUGH THURSDAY EVENING. SUSTAINED
SPEEDS UP TO 25 KT ARE EXPECTED ALONG WITH OCCASIONAL GALE FORCE
GUSTS...ESPECIALLY IN THE NORTH PORTION AND NEAR CAPE MENDOCINO.
LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE STRONG WINDS. A LARGE NW
SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 22 FT ON
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Nov 3, 3:27 PM PST, 10 hours 57 minutes earlier.

Area forecast discussion, Nov 3, 3:27 PM PST, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
327 PM PST TUE NOV 3 2009

.SYNOPSIS...A TROUGH OF LOW PRESSURE APPROACHING THE COAST WILL
BRING COOLER TEMPERATURES TO NORTHWEST CALIFORNIA ON WEDNESDAY.
THE TROUGH WILL ALSO BRING RAIN AND GUSTY SOUTH WINDS THE THE AREA
THURSDAY MORNING THROUGH FRIDAY MORNING.

&&

.DISCUSSION...A RIDGE OF HIGH PRESSURE CURRENTLY OVER THE WEST
COAST IS BRINGING NORTHWEST CALIFORNIA SUNNY SKIES AND ABOVE
NORMAL TEMPERATURES. TEMPERATURES ALONG THE COAST MADE IT INTO THE
MID 60S TODAY WHILE INLAND TEMPERATURES ROSE INTO THE 70S TO NEAR
80. THIS BEAUTIFUL WEATHER IS COMING TO AN END. THE RIDGE AXIS IS
MOVING TO THE EAST AND A TROUGH CURRENTLY OVER THE PACIFIC IS
MOVING TOWARDS THE WEST COAST. THE AREA WILL SEE ANOTHER CLEAR
NIGHT WITH SOME PATCHY FOG POSSIBLE ALONG THE COAST AND THROUGH
THE INLAND VALLEYS. AS THE TROUGH APPROACHES THE WEST COAST, ON
WEDNESDAY TEMPERATURES WILL COOL SEVERAL DEGREES. CLOUDS WILL ALSO
INCREASE DURING THE DAY WEDNESDAY. MODELS HAVE COME INTO GREAT
AGREEMENT SHOWING RAIN ASSOCIATED WITH THE TROUGH MOVING THROUGH
THE AREA EARLY THURSDAY MORNING INTO FRIDAY MORNING. HAVE
DRAMATICALLY BUMPED UP POPS DURING THIS TIME PERIOD TO REFLECT
THIS. THE HIGHEST POPS CONTINUE TO BE TO THE NORTH AND DECREASE
SOUTHWARD. RAINFALL AMOUNTS ARE FORECAST TO BE NEAR 1 INCH NEAR
THE CA/OR BORDER, NEAR 0.5 INCHES IN HUMBOLDT AND TRINITY
COUNTIES, AND NEAR 0.25 INCHES OVER MENDOCINO COUNTY. SNOW IS NOT
A CONCERN WITH THIS STORM SINCE SNOW LEVELS WILL REMAIN HIGH.
SOUTH WINDS WILL ALSO BECOME GUSTY BEFORE THE COLD FRONT MOVES
THROUGH FRIDAY MORNING, SO WILL HAVE TO KEEP AN EYE ON THAT. THE
SECOND HALF OF FRIDAY AND MOST OF SATURDAY LOOK DRY. MORE RAIN IS
POSSIBLE THE SECOND HALF OF THE WEEKEND. STROZ

&&

.AVIATION...EXPECT A MOSTLY CLEAR NIGHT ACROSS THE FORECAST
AREA...ASIDE FROM VALLEY FOG INLAND AND VARIABLE PATCHY GROUND
FOG. WINDS WILL BE LIGHT THROUGH THE NIGHT...THEN BEGINNING TO
INCREASE BY MID TO LATE MORNING AHEAD OF AN APPROACHING COLD
FRONT. CC

&&

.MARINE...LIGHT WINDS AND FAIRLY TRANQUIL SEAS WILL PERSIST ACROSS
THE COASTAL WATERS THROUGH WEDNESDAY...BEFORE AN APPROACHING COLD
FRONT BRINGS STRONGLY INCREASING SOUTH WINDS TO THE AREA. GALES
ARE EXPECTED OVER THE NORTHERN OUTER WATERS LATE WED THROUGH THU
EVENING...WITH SMALL CRAFT WINDS ELSEWHERE. THE EXPECTED STEEP
SHORT PERIOD SEAS WILL ACCOMPANY THE MODERATE TO STRONG WINDS
THROUGH THURSDAY EVENING. IMMEDIATELY FOLLOWING THIS EVENT...A
HUGE NW SWELL WILL MOVE INTO THE WATERS...BUILDING FROM AROUND 8
TO 10 FT TO 20 FT AT 16 SECONDS BY FRIDAY AFTERNOON. THE SWELL IS
EXPECTED TO PEAK AROUND 22 TO 24 FT SAT MORNING AND WILL PERSIST
THROUGH EARLY NEXT WEEK. CC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...

PZZ470 SMALL CRAFT ADVISORY...GALE AND HAZARDOUS SEAS WATCH
PZZ450-455-475 SMALL CRAFT ADVISORY

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:24 AM PSTGale WarningEKA47 hr
Nov 4, 2:24 AM PSTHazardous Seas WarningEKA47 hr
Nov 4, 1:40 PM PSTHazardous Seas WatchEKA14 hr

Nearby

Gale Watches in California, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.